Alert archive / Louisiana / Flash Flood Warnings in 2008
Flash Flood Warning 4, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Jun 20, 2008, 5:18 PM CDT for Allen Parish, Rapides Parish, Vernon Parish, Louisiana. It was in force for 117 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2008, 5:18 PM CDT (22:18 UTC)
- Expired
- Jun 20, 2008, 7:15 PM CDT
- In force
- 117 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Allen Parish, LA, Rapides Parish, LA, Vernon Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 5:45 PM CDT | FLASH FLOOD | Elizabeth, LA | PUBLIC REPORTS HEAVY RAINFALL IN THE LAST HOUR HAS PRODUCED WATER COVERING ROADWAYS IN ELIZABETH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.3 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2200 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLCH 202220 FFWLCH LAC003-079-115-210015- /O.NEW.KLCH.FF.W.0004.080620T2218Z-080621T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 518 PM CDT FRI JUN 20 2008 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN RAPIDES PARISH IN CENTRAL LOUISIANA... NORTH CENTRAL ALLEN PARISH IN SOUTHWEST LOUISIANA... THIS INCLUDES THE CITIES OF...OAKDALE...ELIZABETH... SOUTHEASTERN VERNON PARISH IN WEST CENTRAL LOUISIANA... * UNTIL 715 PM CDT * AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. RADAR ESTIMATES OF TWO TO FOUR INCHES ARE INDICATED NEAR ELIZABETH. THIS STORM IS NEARLY STATIONARY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UNION HILL...ELIZABETH...OAKDALE. ADDITIONAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES ARE POSSIBLE IN THE WARNED AREA. LAT...LON 3102 9293 3102 9268 3077 9263 3077 9287 TIME...MOT...LOC 2218Z 180DEG 0KT 3089 9279 $$ 24
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 3:52 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 20, 3:52 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 352 PM CDT FRI JUN 20 2008 .SYNOPSIS... AREA RADARS THIS AFTERNOON SHOW SCATTERED SHOWERS AND THUNDERSTORMS STRETCHING FROM JACKSON MS TOWARD S CENT AND SW LA THEN SW ALONG THE TX COASTLINE. THIS ACTIVITY IS ASSOCIATED WITH AN UPPER LEVEL SHORTWAVE INTERACTING WITH AN EASTWARD MOVING OUTFLOW BOUNDARY THAT ORIGINATED FROM AN MCS EARLY THIS MORNING OVER CENT TX AS WELL AS A NORTHWARD MOVING SEABREEZE. THIS ACTIVITY HAS HELPED TO KEEP AFTN TEMPERATURES IN CHECK...WITH MAXIMUMS SO FAR THIS AFTN NEAR 90. RAIN COOLED AIR HAS LOWERED TEMPS AT KBPT AND KLFT INTO THE UPPER 70S AT 20Z. && .SHORT TERM... UPPER AIR PATTERN TO REMAIN FAIRLY STATIONARY THROUGH THE WEEKEND WITH NORTH TO NORTHWESTERLY FLOW ALOFT BETWEEN A RIDGE OVER THE ROCKIES AND A TROUGH OVER THE ERN US. SCATTERED CONVECTION THIS EVENING WILL DISSIPATE WITH LOSS OF DAYTIME HEATING...THEN EXPECTED TO FIRE UP AGAIN TOMORROW AFTN. TEMPERATURES AGAIN TOMORROW EXPECTED TO REACH LOWER 90S...BEFORE CLOUD COVER AND SHOWERS HELP COOL SOME LOCATIONS DURING THE AFTERNOON. .LONG TERM... EASTERN TROUGH TO DEEPEN A BIT ON SUNDAY AND MODELS IN GENERAL AGREEMENT THAT THIS WILL PUSH A WEAK FRONT SOUTH ACROSS THE AREA THEN STALL OVER THE COASTAL WATERS ON SUNDAY. THIS WILL HELP TO REDUCE RAIN CHANCES FOR THE LATTER PART OF THE WEEKEND. UPPER TROUGH WILL THEN BEGIN TO MOVE EAST AS THE WORK WEEK BEGINS...WITH UPPER FLOW BECOMING MORE ZONAL. WEAK RIDGING TO DEVELOP MONDAY AND TUESDAY...WITH HIGH PRESSURE AT THE SFC...WHICH WILL LIMIT RAIN CHANCES. HIGH TEMPERATURES WILL AGAIN REACH MID 90S ACROSS THE AREA WITH MORE SUNSHINE AND FEWER CLOUDS TO KEEP TEMPS DOWN. RAIN CHANCES BEGIN TO INCREASE AGAIN BY THE MIDDLE OF THE WEEK WITH INCREASING MOISTURE OVER THE AREA AS WEAK DISTURBANCES...NOTED IN THE GFS...TRAVERSE THE AREA. WENT NEAR CLIMO FOR LOWS AND NEAR TO SLIGHTLY ABOVE CLIMO FOR HIGHS. && .AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS AROUND THE AREA THIS AFTERNOON WILL DISSIPATE AFTER SUNSET. ACTIVITY EXPECTED TO OCCUR OVER THE NEXT HOUR OR TWO AT KAEX AND KLCH. BUT WITH THE SCATTERED NATURE OF THE STORMS AND THE VARIOUS OUTFLOW BOUNDARIES IN THE AREA...CANNOT RULE OUT STORMS DEVELOPING NEAR ANY TAF SITES THIS AFTERNOON AND EVENING. THINGS EXPECTED TO SETTLE DOWN BY 02Z WITH VFR CONDITIONS TO PREVAIL OVERNIGHT. && .MARINE... A WEAK PRESSURE GRADIENT WILL MAINTAIN LIGHT WINDS AND LOW SEAS OVER THE COASTAL WATERS THE NEXT FEW DAYS. SOME SCATTERED NOCTURNAL SHOWERS AND THUNDERSTORMS TO DEVELOP DURING THE EARLY MORNING HOURS. A WEAK FRONT WILL STALL OVER THE COASTAL WATERS SUNDAY...THEN RETURN NORTH BY MONDAY WITH SOUTHERLY FLOW EXPECTED FOR THE REMAINDER OF THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... KLCH 73 92 70 92 / 40 30 30 20 KBPT 71 91 71 93 / 40 30 30 20 KAEX 72 92 69 93 / 50 40 20 20 KLFT 73 91 71 91 / 40 40 30 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 20, 4:19 AM CDT, 12 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 419 AM CDT FRI JUN 20 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-210930- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 419 AM CDT FRI JUN 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN ACROSS THE FORECAST AREA. DESPITE CONSIDERABLE INSTABILITY ...WIND PROFILES ARE NOT CONDUCIVE FOR SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HOT AND HUMID CONDITIONS WILL CONTINUE WITH A DAILY CHANCE FOR MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Local storm report, Jun 20, 3:25 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
325 PM CDT FRI JUN 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG MOSS BLUFF 30.30N 93.20W
06/20/2008 CALCASIEU LA NWS EMPLOYEE
A FEW SHINGLES BLOWN OFF THE ROOF OF THE HOUSE OF NWS
EMPLOYEE. WINDS ESTIMATED AT 40-50 MPH.
&&
SNAVELYSpecial weather statement, Jun 20, 3:50 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 350 PM CDT FRI JUN 20 2008 LAZ028-202145- RAPIDES LA- 350 PM CDT FRI JUN 20 2008 ...SIGNIFICANT WEATHER ALERT FOR RAPIDES PARISH UNTIL 445 PM CDT... AT 348 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 2 MILES WEST OF PINEVILLE TO 14 MILES WEST OF ALEXANDRIA...OR ALONG A LINE EXTENDING FROM 2 MILES WEST OF PINEVILLE TO 8 MILES SOUTH OF BOYCE...MOVING SOUTHEAST AT 10 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... PINEVILLE BY 400 PM CDT ALEXANDRIA BY 405 PM CDT WOODWORTH...LECOMPTE AND FOREST HILL BY 445 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. 13
Local storm report, Jun 20, 3:51 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
351 PM CDT FRI JUN 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM TSTM WND DMG LAKE CHARLES 30.21N 93.20W
06/20/2008 CALCASIEU LA PUBLIC
TWO TREES DOWN AT THE CORNER OF RYAN AND COLLEGE STREETS.
&&
SNAVELYSpecial weather statement, Jun 20, 4:21 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 421 PM CDT FRI JUN 20 2008 LAZ030-202145- BEAUREGARD LA- 421 PM CDT FRI JUN 20 2008 ..SIGNIFICANT WEATHER ALERT FOR BEAUREGARD PARISH UNTIL 445 PM CDT... AT 418 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 4 MILES NORTHEAST OF MERRYVILLE... STATIONARY. * THE STRONG THUNDERSTORM WILL BE NEAR... MERRYVILLE BY 445 PM CDT HAIL UP TO ONE HALF INCHES...WIND GUSTS TO 55 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Jun 20, 4:47 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 447 PM CDT FRI JUN 20 2008 LAZ027-028-031-202215- RAPIDES LA-VERNON LA-ALLEN LA- 447 PM CDT FRI JUN 20 2008 ..SIGNIFICANT WEATHER ALERT FOR RAPIDES...VERNON AND ALLEN PARISHES UNTIL 515 PM CDT... AT 446 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER MOST OF SOUTHWESTERN RAPIDES PARISH AND NORTHERN ALLEN PARISH...MOVEMENT STATIONARY. HAIL UP TO ONE HALF INCHES...WIND GUSTS TO 55 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. LANDRENEAU
Local storm report, Jun 20, 5:10 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
510 PM CDT FRI JUN 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL SUGARTOWN 30.84N 93.01W
06/20/2008 E1.00 INCH BEAUREGARD LA PUBLIC
QUARTER SIZE HAIL REPORTED IN SUGARTOWN.
&&
RUAThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 2:35 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis, Saint Landry | 40 min |
| Jun 20, 2:38 PM CDT | Severe Thunderstorm Warning | LCH | Saint Landry, Saint Martin | 34 min |
| Jun 20, 3:47 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 43 min |
| Jun 20, 4:40 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard | 35 min |
| Jun 20, 5:05 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Rapides, Vernon | 25 min |
Nearby
Flash Flood Warnings in Louisiana, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.